MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to a jagtome rx 49 and autotome rx 49 devices used during the same procedure.It was reported to boston scientific corporation that a jagtome rx 49 and autotome rx 49 was used in the papilla during extraction of biliary stone procedure performed on (b)(6) 2020.According to the complainant, during the procedure, when the physician cut the papilla using the jagtome rx 49, the cutting wire was broke after two seconds of cutting.The physician used another sphincterotome an autotome rx 49 and the same problem occurred, the cutting wire broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with a third jagtome rx 49.There were no patient complications reported as a result of this event.
 
Event or Problem Description
Note: this report pertains to a jagtome rx 49 and autotome rx 49 devices used during the same procedure.It was reported to boston scientific corporation that a jagtome rx 49 and autotome rx 49 was used in the papilla during extraction of biliary stone procedure performed on (b)(6), 2020.According to the complainant, during the procedure, when the physician cut the papilla using the jagtome rx 49, the cutting wire was broke after two seconds of cutting.The physician used another sphincterotome an autotome rx 49 and the same problem occurred, the cutting wire broke.Reportedly, no part of the device was detached inside the patient.The procedure was completed with a third jagtome rx 49.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code 1069 captures the reportable event of cutting wire broken.Block h10: visual examination of the returned device revealed that the cutting wire was broken, bent and blackened.There was no other issue noted.The complaint was consistent with the reported event of cutting wire broke.It is most likely that a peak of voltage could have caused the failures noted or if the device was not in contact with the tissue when it was energized.Therefore, the most probable cause of this complaint is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release to distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
AUTOTOME RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9642411
Report Number3005099803-2020-00173
Device Sequence Number13953566
Product Code KNS
UDI-Device Identifier08714729415152
UDI-Public08714729415152
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberM00545160
Device Catalogue Number4516
Device Lot Number0024514839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/17/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1